MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL PK 4.5MM W/ ULTRA TAPE CBRD; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL PK 4.5MM W/ ULTRA TAPE CBRD; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203982
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery the suture broke off (anchor).The suture was removed from the patient's anatomy.Anchor remain in the patient, additional loose ultratape suture was used to complete the surgery.No patient injuries or delay was reported.
 
Additional Manufacturer Narrative
The reported 4.5 mm pk sa healicoil intended for use in treatment, has not been returned for evaluation.Without the return of the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the suture broke.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: use of sharp instruments to manage or control the suture.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that during a rotator cuff repair, the suture broke off anchor.The suture was removed from the patient's anatomy.Anchor remain in the patient, additional loose ultratape suture was used to complete the surgery.No patient injuries or delay was reported.

Brand Name
HEALICOIL PK 4.5MM W/ ULTRA TAPE CBRD
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8762789
Report Number1219602-2019-00782
Device Sequence Number2039663
Product Code MBI
UDI-Device Identifier00885554032130
UDI-Public00885554032130
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203982
Device Lot Number2021339
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date07/04/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1